MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: MPACT 3D METAL ACETABULAR SHELL Ø56 TWO-HOLE; CEMENTLESS ACETABULAR CUP

MEDACTA INTERNATIONAL SA CUP: MPACT 3D METAL ACETABULAR SHELL Ø56 TWO-HOLE; CEMENTLESS ACETABULAR CUP
Catalog Number 01.38.056DH
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 28-dec-2023.Lot 2201524:(b)(4) items manufactured and released on 28-feb-2022.Expiration date: 2027-02-15.No anomalies found related to the problem.To date, 38 items of the same lot have been sold with no similar reported case during the period of the review.Visual inspection performed by r&d project manager: during the analysis it is evaluated that, looking at the stem body an opaque white film is visible on the proximal part of the stem.It is not possible to identify if this film is ha or bone residual, or a combined effect.Non-absorption of ha from the stem body can indicate that metabolic activity wasn't taking place and that, presumably, not adequate bone contact was achieved at the time of surgery.Some signs of minor damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.Based on the analysis completed and information available, it is not possible to identify a root cause of the stem failure reported.Additional implants involved in the event, batch review performed on 28-dec-2023.Stem: amistem-p collared 01.18.444 amistem-p collared lat stem size 4 (k173794) lot.1811135 lot 1811135: (b)(4) items manufactured and released on 08-apr-2019.Expiration date: 2024-03-23.No anomalies found related to the problem.To date, 13 items of the same lot have been sold with no similar reported case during the period of review liner: mpact 01.32.3648hct flat pe hc liner 36/f (k103721) lot.2114163.Lot 2114163: (b)(4) items manufactured and released on 26-oct-2021.Expiration date: 2026-10-10.No anomalies found related to the problem.To date, 140 items of the same lot have been sold with no similar reported case during the period of review.Ball heads: mectacer 01.29.209 biolox delta ceramic ball head 12/14 36 size m 0 (k112115) lot.2115385 lot 2115385: (b)(4) items manufactured and released on 27-jan-2022.Expiration date: 2027-01-17.No anomalies found related to the problem.To date, 168 items of the same lot have been sold with no similar reported case during the period of the review.
 
Event or Problem Description
At about 1 year and 6 months after primary, the patient came in due to signs of infection and the pathogen is unknown.The surgeon explanted the cup, liner, head and stem and placed an antibiotic spacer per the 2 stage infection protocol.The surgery was completed successfully.

Brand Name
CUP: MPACT 3D METAL ACETABULAR SHELL Ø56 TWO-HOLE
Common Device Name
CEMENTLESS ACETABULAR CUP
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18510521
Report Number3005180920-2023-01108
Device Sequence Number6985010
Product Code LPH
UDI-Device Identifier07630030812613
UDI-Public07630030812613
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171966
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number01.38.056DH
Device Lot Number2201524
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2023
Initial Report FDA Received Date01/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale